Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    another similar story, I'm sure
    avatar
    fytje posted:
    Reading so many other postings, I feel encouraged and discouraged at the same time. Have been taking antidepressants for 20 years, and Effexor for 16 of those years. Adverse effects were getting pretty bad that I knew I had to get off Effexor. Have weaned myself off over the last 2.5 months, with the last mg taken 10 days ago. Don't wish this whole withdrawal process upon anyone. The body aches I can handle, the brain zaps too, even the cold/hot thermostat issues, but now I've moved on to the acute anxiety part. This I don't do well with, as it brings back too many memories of anxiety/panic attacks. Does anyone have experience as to how long this could take? Will it improve each day? Any encouragement is greatly appreciated!
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    As with any medication withdrawal, for each person they are body will determine how long it will take or how short it might be until the withdrawal is over. Some medications are stored by the body in bone and body fat and gradually allow it to be released.

    Whoever was prescribing this medication for you should be able to offer some advice regarding what would be the best way to handle the particular type of withdrawal syndrome you are having now. There might be some short acting medication which you could take for a brief period of time and which might help, but your PCP has to be the one to discuss this with you.

    I hope things do improve for you very soon and that some of the advice provided by other people posting on this board proves helpful as well.
     
    avatar
    SicSemper replied to Patricia Farrell, PhD's response:
    Well I can t keep track of my meds.
     
    avatar
    SicSemper replied to Patricia Farrell, PhD's response:
    ok, I take 250mg of Zoloft 7mg of Zronpin 100mg of seroquel and ritlin/54mg of Concerta.
     
    avatar
    SicSemper replied to SicSemper's response:
    Unable to organize my thoughts which bring the mood swings & ppanic.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Dr. Farrell's WebMD TV videosExpert
    Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
    Was this Helpful?
    68 of 85 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.